Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 91, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 13, 2003, 6:36 PM EDT for Lincoln County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 6:36 PM EDT (22:36 UTC)
- Expired
- Jun 13, 2003, 7:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Lincoln County, GA
The radar
The Greer radar (KGSP), 123 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
484
WUUS52 KCAE 132236
SVRCAE
GAC181-132315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
633 PM EDT FRI JUN 13 2003
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 715 PM EDT.
* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS APPROACHING LINCOLN COUNTY FROM THE WEST.
THE LINE WAS MOVING EAST NORTHEAST AT 35 MPH. SOME OF THE THUNDERSTORMS
WITHIN THE LINE WERE LIKELY SEVERE.
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LINCOLNTON
LAKE THURMOND.
EXPECT WIND GUSTS OF 40 TO 60 MPH AND DAMAGING HAIL WITH THESE
THUNDERSTORMS...PLUS FREQUENT CLOUD-TO-GROUND LIGHTNING.
LAT...LON 3396 8264 3394 8254 3387 8245 3380 8231
3373 8225 3370 8225 3369 8229 3371 8233
3368 8237 3365 8249 3378 8258 3387 8258
RJLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:05 PM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 13, 2:05 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 205 PM EDT FRI JUN 13 2003 WEAK SHORT WAVE MOVING NORTHEAST ACROSS CENTRAL/NORTH GEORGIA HELPING TO TRIGGER CLUSTER OF SHOWERS AND THUNDERSTORMS IN THE CENTRAL SAVANNAH RIVER AREA...STRONGEST STORMS MOVING TOWARD SOUTHEAST MIDLANDS. THUNDERSTORMS ALSO DEVELOPING ALONG SEA BREEZE FRONT. AIRMASS MODERATELY UNSTABLE WITH LI AROUND -4 AND CAPE AROUND 2000 TO 2500 J/JG. TROPICAL MOISTURE CONTINUES ACROSS SOUTH CAROLINA THROUGH SUNDAY. TRIGGERS APPEAR WEAK THOUGH AND CONFIDENCE LOW WITH TIMING OF SHORT WAVES. WILL FORECAST GOOD CHANCE DIURNAL THUNDERSTORMS THROUGH WEEKEND. PREFER SLOWER ETA WITH MOVEMENT OF COLD FRONT INTO SOUTH CAROLINA. 12Z GFS SLOWER THAN YESTERDAY AND 00Z/06Z RUNS FROM THIS MORNING. UPPER LEVEL FLOW SOUTHWEST...WITH CLOSED LOW TO THE WEST...TROUGH MOVING ACROSS NORTHEASTERN STATES HAS LESS AMPLITUDE THIS RUN. MODELS SUGGEST TROUGH ACROSS SOUTH CAROLINA SUNDAY AFTERNOON WITH FRONT IN NORTH CAROLINA. LOW LEVEL CONVERGENCE SHOULD BE STRONG...ESPECIALLY IN THE NORTHERN ZONES. GFS INDICATES MODERATE TO POSSIBLY STRONG INSTABILITY. EXTENDED...FRONT MAY BACK DOOR THROUGH AREA MONDAY...SO WILL CONTINUE CONVECTIVE THREAT...BUT BY MONDAY NIGHT EXPECT WEAK COLD AIR DAMMING TO SET UP/SUPPORTED BY ECMWF/ENSEMBLES...WILL FORECAST COOLER TEMPS...CHANCE RAIN THROUGH WEDNESDAY. FRONT MOVING BACK NORTH THURSDAY AS WARM FRONT...CHANCE AFTERNOON CONVECTION THURSDAY AND FRIDAY. TEMPS BELOW GUIDANCE TUESDAY AND WEDNESDAY...NEAR CLIMO REST OF WEEK. FCSTID = 19 CAE 71 87 71 87 / 40 50 40 50 AGS 69 88 69 88 / 40 50 40 50 SSC 71 87 71 87 / 40 50 40 50 OGB 71 88 71 88 / 40 50 40 50 .CAE... GA...NONE. SC...NONE. AWP
Hazardous weather outlook, Jun 13, 4:42 AM EDT, 13 hours 54 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-131242- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 442 AM EDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... MOIST AND UNSTABLE AIR ALONG WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL CAUSE SHOWERS AND THUNDERSTORMS OVER THE AREA TODAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. MINOR RIVER FLOODING CONTINUES ON THE CONGAREE RIVER. REFER TO CAEFLSCAE FLOOD STATEMENT PRODUCT ISSUED BY THIS OFFICE FOR THE LATEST DETAILS. .DAYS TWO THROUGH SEVEN... RIVER FLOODING WILL SLOWLY TAPER OFF TODAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TA
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.